Generalized Mather problem and selection principles for viscosity solutions and Mather measures

Diogo Gomes*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

26 Scopus citations

Abstract

In this paper we study the generalized Mather problem, whose applications range from classical mechanics to stochastic control and discrete dynamics, and present some applications to selection principles for viscosity solutions and Mather measures. In the first part of the paper we discuss the motivation of the problem, use duality theory to establish its main properties, and study the support of generalized Mather measures. Our framework unifies several well-known problems, such as the ones studied in [3] or [4], and includes new ones such as the discounted cost infinite horizon. This last problem, as well as other perturbation problems are studied in the second part of the paper in the setting of this unified framework. More precisely, in the second part, we study perturbation problems for generalized Mather measures and corresponding singular limits of Hamilton-Jacobi equations. In particular, we establish a selection criterion for limits of sequences of Mather measures and viscosity solutions, which allows to determine possible limiting viscosity solutions and corresponding Mather measures. We apply our results to the vanishing discount cost infinite horizon problem, and also present an application to the vanishing viscosity problem.

Original languageEnglish (US)
Pages (from-to)291-307
Number of pages17
JournalAdvances in Calculus of Variations
Volume1
Issue number3
DOIs
StatePublished - Oct 1 2008

Keywords

  • Generalized Mather measures
  • Hamilton-Jacobi equations
  • Selection principles

ASJC Scopus subject areas

  • Analysis
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Generalized Mather problem and selection principles for viscosity solutions and Mather measures'. Together they form a unique fingerprint.

Cite this